RLS and relaxants

Hi everyone. I'm not new here and a few of you know me from answering posts and just chatting, now I'm asking for help and I know I'll get my answer soon, everyone here is always so willing and ready to help. I'm having some minor outpatient surgery and the doctor said he will only use local anesthesia, no need to be anesthestized completely, that he will give either Valium or Sanax for relaxation. My question is, will either of these two cause me to get an RLS attack after? I don't want that to happen since I have my RLS very much under control, I feel very lucky since all I take is two 50 mg pills of TRAMADOL, one at 5:30 pm, the other at 11:30 pm. Please also advice if there IS a problem with these two tranquilizers, tell me was is a better option, or if there isn't one, which will be the better of the two evils my doctor is suggesting. Thank you in advance and I wish everyone a Merry Christmas or Happy Chanukah.

14 Replies

oldestnewest
  • Valium (diazipam) it fine and shouldnt make your RLS worse. Its on Dr. B website. Good luck with your surgery hope it goes well. Merry Christmas to you too.

  • Agree with Elisse- neither should cause any problem.

    Good luck with the operation.

  • Madlegs1, thank you, I knew you also would help me out.

  • Hi Elisse, I knew I could count on you and the others that responded. Thank you, I'll tell the doc. which one I prefer. Again, Merry Christmas.

  • Diazapam has helped me a lot, haveing radically reduced the Pexola

  • Valium, Diazepam sometimes gives me relief from RLS. should be ok.

  • Well Johannasuar nice to see your name back ,I hope you will be ok,I am doing steady on 100mg Tramodol a day just giving the patch a rest for two weeks then start again I hope that will give it a boost. I just want to wish one and all a Merry Xmas and we all know what we would like don't we what about you Raffs xx

  • I had Valium after my back op and I was fine x

  • Thank you everyone for your help, I just don't want to take any chances. Merry Christmas and a happy New Year.

  • Have a happy Xmas too.x

  • It's not so much the meds but the trauma to the body that causes an increase in severity of symptoms. After minor knee surgery I couldn't understand why I couldn't get the RLS under control. Later I learned about trauma causing increased incidents and severity of symptoms. Some time later I had a tooth pulled, not expecting any problems with RLS. But again, I had trouble. The good news is that it doesn't last too long. Often after surgery you are given opiates for the pain. If you're not already taking these they can help a lot with symptoms. At the time of the knee surgery I was already taking hydrocodone. I was given oxycodone for pain but really I was using it for RLS. Took a while for things to calm down. Within two weeks I was back to "normal". My hydrocodone worked again.

    They may not listen to you but it's a good idea to discuss this with the doc who's treating you for the RLS and with the medical team performing the surgery. Might help if you can show something from say, the Johns Hopkins website about body trauma and RLS. Some doc may be open to learning, other get all offended.

    I wish you the best on all fronts,

    Jeanne

  • Hi Suckerbeagle, thanks for all that info, I didn't know about the trauma part, it's all great info, I guess always something new to learn with this darn RLS. I have been very fortunate with my doctors, ALL of them respect me with the RLS, one admitted not knowing very much and went and instructed himself , how's that for picking a good doctor. He will give me anything I choose to use and now is familiar with most of the drugs being used for RLS. He also knows I'm not an abuser, many times he asks how am I doing with my scripts and if I need a new one, I usually I don't. So I tell him not to worry, when I run out of my pills the pharmacy will call him.

    Anyway, all the info everyone has provided is greatly appreciated, you can never be too sure and if in doubt ASK. You guys are all so great, it's like being in a safe zone here. Thank you again

    Johanna

  • You would properly be better doubling up on the Medes you are already on but I'm an x addict so maybe go off your own experience have you tried Valium befor with your rls ? And if so did they work or make it worse

  • I've never tried Valium for anything, it was suggested by a doctor before an out patient surgery so I can be relaxed since wants to use only local anesthesia. Everyone here says it's a safe drug, won't affect the RLS.

You may also like...